Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Help!! withdrawing from Lorazepam.

This is going to be a long post, but please take the time out of your day and read it, I realy need some help and support here!

hy, I have been on Lorazepam for about a year now, and I belive I need serious help. Initialy i was prescribed Ativan because of nausea, acording to my mother, Ativan could work well as an anti-nausent, and as I have been dealing with chronic nausea for about 8 years now, naturaly I was eager to try anything to help cope with my symptoms. It worked great for relieving me of my symptomes. But eventualy I started using it without care. I have come to realise that i have an avoidant personality disorder, and i started using Ativan to work my way around that problem (big mistake). The drug gave me feelings of apathy, so I realy didnt care about my anxiety. i would take it basically every day at school, because normaly I feel really uncomfortable socaily at school, and due to my personality problem school can be quite horribal for me. So within a short amount of time (a few months maybe) I had become addicted to the drug, and even started to use it recreationaly.

I now know that this drug is realy f***ing up my life. There are massive holes in my memory, some are week long blanks when I cant remeber what I did. Its very frightning. Also, I think my personality problems have only become more apmplified. I no longer feel like the same person, I have seriously hurt my family and myself. Everything seems so distant and bizzare its like I have steped though a dimension of unreality. Nothing is real anymore. Depression, witch I have suffered from in the past, has come back to rear its ugly head, and life is quickly draining out of my boddy and leaving me a self hating zombie. And on top of all the problems Ativan has bestowed on me, it desides to make it even harder for me to get off the medication because of withdrawls. I get brutal withdrawls, that seem to have no set pattern at all. Sometimes they come within days of being of medication, sometimes weeks. I get achs, feelings of muscle weakness, head achs, isomnia, suicidal thoughts, disatachment from reality, intense fear, nausea, my brain also seems unable to function proporly (thus the poor spelling),  and a plethora of other problems. I have tried tapering myself off the drug, obviously I have not have mastered this technique.

So enough with the self pitying, now I need answers. How long will this last? what can I do to help with the symptoms to make them more barable? Do these problems even go away?? Also, I cant re-fill my prescription for about a month, should I just ride out this wave of withdrawls and stop cold turky? And my end of year exams are coming up, so I want my brain working by then.

Sorry about the chaotic organization of this post, but if you read it please help me.
2 Responses
Avatar universal
Never stop benzos cold turkey.  They can cause seizures.  Not to scare you, but you do need to do this in consultation with a psychiatrist who will actually listen to you (not easy to find).  A proper taper is best.  You could come out of this smelling like roses, but why take the chance?  No reason to.   Be safe.
Avatar universal
The proper way is to go to the doc who prescribed you the med, or see a psychiatrist which might not give you result short term as you would be put on another med/meds trial. You have not mentioned the dose, but if it is not high and it is really hampering your concentration in studies, then you could use the med on SOS basis only, and not on a daily basis. If it works out, then you could slowly reduce the SOS dose also. It works for some, hope it works for you.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?